Ask a doctor

Can Fraxel Cause Digestive Problems?

Doctor Answers 5

Fraxel has no reported GI side effects

If your doctor prescibed additional medications such as oral antibiotics, perhaps your stomach problems are a result of this.  I have never heard of any digestive problems from a laser that treats the skin.

New York Dermatologist
5.0 out of 5 stars 44 reviews

156 East 79th Street
New York, NY 10075

Fraxel laser does not cause digestive problems

Whether you had Fraxel Refine, Fraxel Restore, Fraxel Dual, or Fraxel Repair, the laser energy can not induce a gastrointestinal upset.  If, however, the physician prescribed antibiotics, antivirals or antifungals then possibly there might be a causative factor in intestinal issues from these medications.

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

317 East 34th St
New York, NY 10016

Fraxel won't cause digestive problems

Fraxel treatments won't cause digestive problems.  The laser treatments only affect the skin.

Daryl K. Hoffman, MD
Los Gatos Plastic Surgeon
4.5 out of 5 stars 11 reviews

805 El Camino Real
Palo Alto, CA 94301

Can fraxel cause digestive problems

Fraxel is a non-ablative fractional laser. This laser treatment only reaches the very top layers of your skin. It cannot physically go deeper into your skin or your body, therefore cannot have any effect on your digestive system. Sometimes patients do take antibiotics or antivirals that can have an effect on your digestive system. I would suggest speaking to your practitioner to find the source of the issue and hopefully prevent any issues during future treatments

Lori A. Brightman, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 11 reviews

317 East 34th Street
New York, NY 10016


The Laser treatment with the Fraxel is limited to the area that are treated and will not cause any systemic changes.

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
4.5 out of 5 stars 88 reviews

3901 Veterans Blvd
Metairie, LA 70002

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.